Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Having severe pain and heavy bleeding after taking mifepristone pill. Is there any pain relief medicine?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
I am 33 year old female, having severe pain and heavy bleeding after the intake of 1 Mifepristone pill (MTP KIT DOSAGE). Haven't completed the full course,
that is:
1 Mifepristone pill. Each Mifepristone pill contains Mifepristone 200 mg ---(Consumed)
4 Misoprostol pills. Each Misoprostol pill contains Misoprostol 200 mcg ---(Unconsumed)

Is it compulsory for me to complete the full dosage or to skip the dosage,as the pain is very severe ?
Is there any medicine for pain relief that i can take to over come this pain ?
Posted Mon, 20 Aug 2012 in Menstruation and Miscarriage
Answered by Dr. Timothy Raichle 38 minutes later
Hello, I would be happy to help you with your question.

These medications are very effective. They are most effective when taken as a full course. My concern, though, is that you are bleeding heavily and in a great deal of pain.

Depending on whether a pregnancy was confirmed in the uterus, the severe pain might be related to an ectopic pregnancy, or a pregnancy in a tube.

Based on the amount of bleeding that you are experiencing, and the amount of pain you are describing, I think that you need to seek care urgently. Someone needs to evaluate whether you need a D&C and to determine that the pregnancy was, in fact, in the uterus.

Please seek help and good luck!
Above answer was peer-reviewed by
Follow-up: Having severe pain and heavy bleeding after taking mifepristone pill. Is there any pain relief medicine? 4 hours later

I am really pleased by your instant reply.

I had sexual intercourse on 14,july 2012 and my menstrual cycle starts from every 17th or 18th of every month effectively , but as i missed my dates and was not in position of having another child, i took MTP KIT first dosage on 30,july 2012 and second dosage on 31,july 2012.
I want to know whether i may take a pain relief tablet or not & Will it be secure for me, to have any such tablets?
If yes,Please suggest pain relief tablets or capsules that will ease my pain. please...

Answered by Dr. Timothy Raichle 3 hours later

Hello again and sorry for my delay on this followup.

As I stated before, my concern is that you never had confirmation of WHERE the pregnancy was (in the uterus or somewhere else). Given you level of pain, this is my concern.

I still think you should be seen to be evaluated and make sure this is all going well. I am sure that it is OK to take medications for pain, but if the pain is severe, it should first be OK'ed by a physician. Patients often take tylenol or ibuprofen for pain and cramping, but this, again, should be confirmed after you are seen and make sure you are okay and it is safe.

I hope this helps. I am doing my best to help educate and steer you in the right direction.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor